# SDR 2003FA0001271

- Difficulty date: December 2, 2003
- Submitted: December 22, 2003
- Operation: General aviation
- Aircraft: N57062
- Make and model: Gulstm 500S
- Aircraft serial: 3172
- Engine: Lyc IO540E1B5
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Crankcase
- Condition: Failed
- Location: Engine
- Part time: 3,785 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: E, Y
- Precautionary procedure: A

## Discrepancy

DURING ROUTINE FLIGHT, LOUD NOISE WAS HEARD.  RT ENGINE WAS SHUT DOWN AND SECURED.  AFTER AN UNEVENTFUL LANDING, AN INSPECTION REVEALED A CATASTROPHIC CRANKCASE FAILURE AT THE NR 3 CYLINDER LOCATION HAD OCCURRED.  CYLINDER WAS COMPLETELY SEPARATE FROM CASE.  CASE WAS CRACKED AROUND BASE STUD AREA.  CAUSE WAS DETERMINED TO BE IN THE CRANKCASE ITSELF.  ENGINE HAD 217 HOURS SINCE OVERHAUL AND WAS RUNNING NORMAL WITH NO PROBLEMS REPORTED.
